MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM? MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM? MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808012250
Medical Device Problem Codes Difficult to Remove (1528); Failure to Deflate (4060)
Health Effect - Clinical Codes Chest Pain (1776); Low Blood Pressure/ Hypotension (1914); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that difficulty removal occurred requiring additional intervention.The 85% stenosed target lesion was located in the mildly tortuous and severely calcified left circumflex artery.A 2.5mm unknown stent was deployed, and a 2.5 mm x 12 mm quantum maverick balloon catheter was advanced for dilation.The balloon was then inflated to 12 atmospheres for post-dilation within the stent and was deflated for 8 seconds before attempting withdrawal.However, after retracting the pressure pump, it was noted that a contrast agent had accumulated in the balloon and could not be retracted.The balloon was withdrawn using an extension catheter, and the procedure was completed with another of same device.No patient complications were reported, and the patient status was stable.
 
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that difficulty removal occurred requiring additional intervention.The 85% stenosed target lesion was located in the mildly tortuous and severely calcified left circumflex artery.A 2.5mm unknown stent was deployed, and a 2.5 mm x 12 mm quantum maverick balloon catheter was advanced for dilation.The balloon was then inflated to 12 atmospheres for post-dilation within the stent and was deflated for 8 seconds before attempting withdrawal.However, after retracting the pressure pump, it was noted that a contrast agent had accumulated in the balloon and could not be retracted.The balloon was withdrawn using an extension catheter, and the procedure was completed with another of same device.No patient complications were reported, and the patient status was stable.It was further reported that it was confirmed via fluoroscopy that the balloon did not deflate completely.The patient experienced chest pain and a decrease in blood pressure.
 
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).Device evaluated by mfr: boston scientific received the device and completed the analysis.A visual and tactile inspection identified no issues with the hypotube shaft.A visual inspection of the outer and inner lumen and tactile examination of the entire extrusion found no issues.A detailed microscopic examination of the balloon material identified no tears or pinholes in the balloon, there was no indication that a previous inflation attempt was performed, or positive pressure applied to the device.The balloon folds appeared tightly wrapped.A microscopic inspection revealed bumper tip showed no signs of distal tip damage.An inflation unit was attached to the device for functional testing and the balloon was inflated to 20atm and deflated successfully without issue.The balloon deflated fully in 5seconds within deflation time specification for the 2.5x12mm balloon.

Brand Name
QUANTUM? MAVERICK?
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22005719
Report Number2124215-2025-27564
Device Sequence Number12539990
Product Code LOX
UDI-Device Identifier08714729392651
UDI-Public(01)08714729392651(17)270531(10)34143155
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493808012250
Device Catalogue NumberH7493808012250
Device Lot Number0034143155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer05/14/2025
06/25/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/06/2025
07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight65 KG